MAUDE Adverse Event Report: COOK ENDOSCOPY DOUBLE LUMEN WIRE GUIDED BILLROTH II SPHINCTEROTOME; KNS, ENDOSCOPIC ELECTROSURGICAL UNIT AND ACCESSORIES

COOK ENDOSCOPY DOUBLE LUMEN WIRE GUIDED BILLROTH II SPHINCTEROTOME; KNS, ENDOSCOPIC ELECTROSURGICAL UNIT AND ACCESSORIES
Model Number G22143
Medical Device Problem Code Failure to Align (2522)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/05/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant medical products: erbe electrosurgical generator, boston scientific jagwire wire guide.Investigation evaluation: our laboratory evaluation of the returned product confirmed the report.During a visual examination of the returned product, a discrepancy or anomaly was observed at the distal end of the device.When bowed, the cutting wire oriented sideways instead of orienting upwards.The cutting wire is intended to orient in the upward direction.Although the cutting wire was intact and fully attached to the catheter tip, twisting was not observed at the distal end of the catheter.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: a definitive cause for this observation could not be determined because the actual use conditions could not be duplicated in the laboratory setting.Due to a variety of clinical conditions such as patient anatomy, endoscope position or progression of disease state, we could not reproduce the actual conditions of product usage during our laboratory analysis.This limits our ability to conclusively determine a cause.Prior to distribution, all double lumen wire guided billroth ii sphincterotomes are subjected to a visual inspection and functional test to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During an endoscopic retrograde cholangiopancreatography (ercp), the physician used a cook double lumen wire guided billroth ii sphincterotome.For ercp cannulation and endoscopic sphincterotomy, the physician inserted the billroth ii into the endoscope and tried to access to the ampulla.However, the direction of the tip was in the opposite direction and orientation was not good [incorrect cutting wire orientation].So the physician could not access the ampulla.He used a new one [double lumen wire guided billroth ii sphincterotome] for cannulation.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.

Brand Name
DOUBLE LUMEN WIRE GUIDED BILLROTH II SPHINCTEROTOME
Common Device Name
KNS, ENDOSCOPIC ELECTROSURGICAL UNIT AND ACCESSORIES
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key7747122
Report Number1037905-2018-00344
Device Sequence Number16473766
Product Code KNS
UDI-Device Identifier00827002221437
UDI-Public(01)00827002221437(17)190719(10)W3747090
Combination Product (Y/N)N
Initial Reporter CountryKR
PMA/510(K) Number
K901443
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 07/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/19/2019
Device Model NumberG22143
Device Catalogue NumberPTG-20-6-BII-NG
Device Lot NumberW3747090
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/17/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/09/2018
Initial Report FDA Received Date08/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1